Arkansas, 2007

Damaging Wind in Arkansas, June 10, 2007

June 10, 2007 · NWS SHV · 1 event in 1 county or zone

An isolated severe thunderstorm developed in a moist and unstable airmass across southwest Arkansas. it produced some wind damage in Nevada County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An isolated severe thunderstorm developed in a moist and unstable airmass across southwest Arkansas. This thunderstorm developed during the early evening hours and given the fact that there was some drier air aloft...once this thunderstorm decayed...it produced some wind damage in Nevada County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 1:47 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 1:47 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT SUN JUN 10 2007

.DISCUSSION...
A PERSISTENT WEATHER PATTERN IS PROGGED BY THE MODELS FOR THE NEXT
TWO DAYS...WITH A RATHER STRONG RIDGE ALOFT CONTROLLING OUR
WEATHER. WARM AND SULTRY CONDITIONS ARE EXPECTED TO PERSIST
THROUGH MONDAY...WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
FORMING IN THE HEAT OF THE DAY. SOME TROUGHING IS FORECAST TUESDAY
OVER THE EAST UNITED STATES...SINKING SOUTH OVER THE EAST COAST.
THIS MAY BE ENOUGH TO PUSH A WEAK BACKDOOR FRONT INTO THE AREA
FROM THE EAST. WILL INCLUDE CHANCE CATEGORY POPS FOR TUESDAY TO
COVER ADDITIONAL CONVECTION ALONG THE FRONT...IF THIS INDEED TAKES
PLACE.

BY WEDNESDAY...WE SHOULD BE IN A RATHER PERSISTENT PATTERN WITH AN
UPPER LEVEL TROUGH TO OUR EAST...AND AN UPPER LEVEL RIDGE EITHER
OVER US...OR JUST TO OUR WEST. BY SATURDAY AND SUNDAY...THE GFS
SEEMS TO GET CONFUSED AND A LITTLE NOISY...SO WILL JUST GO WITH
PARTLY CLOUDY FOR DAYS 6 AND 7 UNTIL A MORE DEFINITE PATTERN IS
SEEN IN THE GFS.

&&

.AVIATION...
MAINLY VFR FLIGHT CATEGORIES ARE EXPECTED FOR THE 0000 UTC TAF
PACKAGE.  EXCEPTIONS SHOULD BE IN AND AROUND ANY SHRA/TSRA...WHERE
CIGS AND VSBYS COULD DROP INTO MVFR TERRITORY.  THIS WILL MAINLY BE
FOR THE FIRST 3 TO 6 HOURS OF THE PACKAGE...AS JUST ABOUT ALL
CONVECTION SHOULD DISSIPATE A FEW HOURS AFTER SUNSET.  PATCHY BR MAY
AGAIN DEVELOP WHERE PRECIPITATION HAS FALLEN DUE TO ABUNDANT GROUND
MOISTURE AND LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  93  72  90 /  20  20  20  30
MLU  73  94  72  89 /  20  20  20  30
DEQ  71  91  71  89 /  20  20  20  30
TXK  72  91  71  88 /  20  20  20  30
ELD  71  93  69  88 /  20  20  20  30
TYR  74  92  73  91 /  10  20  20  20
GGG  72  92  71  91 /  10  20  20  20
LFK  72  93  71  92 /  10  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/21
Hazardous weather outlook, Jun 10, 10:50 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT SUN JUN 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1150 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WHILE THERE IS NO LONGER ANY EVIDENCE OF A FRONTAL BOUNDARY TO HELP
FOSTER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...THERE IS STILL
ABUNDANT MOISTURE WITHIN THE AIRMASS OVER THE FOUR STATE AREA.
DAYTIME HEATING WILL BE SUFFICIENT TO GENERATE ENOUGH INSTABILITY
OVER PORTIONS OF THE AREA TO SEE ISOLATED THUNDERSTORMS...SOME OF
WHICH MAY PRODUCE LOCALLY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND
LIGHTNING...THE POSSIBILITY OF SMALL HAIL...AND DAMAGING WIND GUSTS
DURING THE MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

03

The radar

The Little Rock radar (KLZK), 150 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nevada

When
June 10, 6:10 PM CST
Where
Nevada County, 4 mi E of Prescott
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.800, -93.310

Power lines were downed along Wildcat Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38397.